Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 5, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 10, 2019, 3:17 AM CDT for 14 counties in Texas. It took effect at Apr 10, 2019, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 3:17 AM CDT (08:17 UTC)
- In effect from
- Apr 10, 2019, 12:00 PM CDT
- Expired
- Apr 10, 2019, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:18 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 10, 12:18 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1218 AM CDT Wed Apr 10 2019 .AVIATION... /06Z TAFS/ VFR conditions will continue across West Central Texas terminals, with gusty southwest winds the main concern. Low level jet of 45-50 kts this morning will allow some gusts at KABI and KSJT through sunrise, but strongest winds will develop by mid morning and peak in the late afternoon to early evening time frame. Wind gusts above 25kts are likely at all locations, and may exceed 30-35 kts at KABI and KSJT. && .PREV DISCUSSION... /issued 651 PM CDT Tue Apr 9 2019/ AVIATION... /00Z TAFS/ The main aviation weather concern is with gusty winds, especially for Wednesday afternoon and evening. Somewhat gusty south to southeast winds early this evening will decrease to around 10 knots at our southern terminals. Farther north at KSJT and KABI, some initial decrease in wind speeds this evening will be followed by increased and gusty south winds overnight, with development of low- level jet. On Wednesday, south to southwest winds will increase through the day. The highest speeds and gusts are expected to be at KABI and KSJT by mid-to-late afternoon. Carrying gusts 33-35 knots at these sites after 21Z. 19 PREV DISCUSSION... /issued 259 PM CDT Tue Apr 9 2019/ SHORT TERM... (Tonight and Wednesday) .Hot and Windy Wednesday... Temperatures have warmed into the 90s today, as the low level thermal ridge intensifies over the area. We should be warmer tonight than this morning with the thermal ridge still over the area, and breezy winds keeping the low levels somewhat mixed. For Wednesday, we will be just as warm as today, if not a few degrees hotter as the thermal ridge axis move directly over the forecast area during the afternoon hours. Highs will warm well into the mid 90s, with near record heat possible. San Angelo's record high for Wednesday is 99 degrees, and considering how hot today has gotten, a tie or new record isn't out of the question. As has been discussed previously, winds are still expected to increase mid to late morning, and continue increasing into the afternoon hours as a surface low moving east across the plains tightens the pressure gradient in our area. The strongest winds will be across areas west of a Throckmorton, to Ballinger, to Sonora line. A Wind Advisory may be needed for western portions of the Big Country and Concho Valley areas. 20 FIRE WEATHER... .Fire weather watch continues for Wednesday afternoon... Critical fire weather conditions are still expected for at least the western half of the area. Temperatures will warm into the 90s, relative humidity values will plummet to 10 to 15 percent, and southwest winds will increase into the 20 to 35 mph range. Winds will shift to a westerly direction through the afternoon hours, and remain in the 20 to 30 mph range. Will keep the Fire Weather Watch as is for now, and let the overnight shift refine the area for the likely Red Flag Warning tomorrow. Elevated to near critical fire weather conditions are also expected for Thursday afternoon for much of the area, especially south of I-20 where RH's will fall below 20 percent, and winds will average 15 to 20 mph. 20 LONG TERM... (Wednesday night through Tuesday) Strong west winds will continue into the evening hours Wednesday night over western zones, and with little recovery in in RH. Thus fire weather watch will continue through 10 PM Wednesday. See fire weather section above. Winds will be decreasing by midnight, however, and lows are expected in the 50s. A Pacific front Thursday will lower temperatures slightly, with a stronger cold front Friday cooling things down a bit more (at least north of I-10). A stronger cold front Friday night/Saturday will bring a chance of showers and isolated thunderstorms...with the better chance of showers after midnight Friday night into Saturday morning...as an upper trough moves over. Isolated showers possible Saturday night with some wraparound, as the upper low moves through Oklahoma. Instability will not be strong, so only showers with isolated thunderstorms expected. 04 && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 96 55 71 / 0 0 0 0 San Angelo 65 101 55 76 / 0 0 0 0 Junction 64 96 57 80 / 0 0 0 0 Brownwood 62 94 56 76 / 0 0 0 0 Sweetwater 66 95 54 69 / 0 0 0 0 Ozona 62 98 55 76 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for Coke-Crockett-Fisher-Haskell-Irion-Jones-Nolan- Runnels-Schleicher-Sterling-Taylor-Tom Green. && 07/99/99
Hazardous weather outlook, Apr 9, 2:43 PM CDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 243 PM CDT Tue Apr 9 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 243 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are expected across much of West Central Texas Wednesday afternoon and evening due to the combination of gusty southwest winds, temperatures averaging 15 degrees above normal, and very low relative humidity values. A Fire Weather Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:43 AM CDT | Red Flag Warning | SJT | Coke, Crockett, Fisher, Haskell, Irion, Jones and 6 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.